Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 62, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 14, 2008, 1:15 AM CDT for Concho County, McCulloch County, Menard County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2008, 1:15 AM CDT (06:15 UTC)
- Expired
- May 14, 2008, 2:00 AM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Concho County, TX, McCulloch County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 74 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3024 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 140616
TORSJT
TXC095-307-327-140700-
/O.NEW.KSJT.TO.W.0062.080514T0615Z-080514T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
115 AM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CONCHO COUNTY IN WEST CENTRAL TEXAS...
WESTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN MENARD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 200 AM CDT
* AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
SOUTHWEST OF EDEN...OR ABOUT 21 MILES NORTHWEST OF MENARD...MOVING
EAST AT 54 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
LIVE OAK BY 120 AM CDT...
EDEN BY 130 AM CDT...
MELVIN AND SALT GAP BY 145 AM CDT...
PEAR VALLEY BY 150 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
LAT...LON 3106 9934 3101 10009 3109 10012 3110 10011
3119 10011 3145 9952 3143 9951 3144 9949
TIME...MOT...LOC 0615Z 253DEG 47KT 3112 10001
$$2 follow-up statements
000
WWUS54 KSJT 140631
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 AM CDT WED MAY 14 2008
TXC095-307-327-140700-
/O.CON.KSJT.TO.W.0062.000000T0000Z-080514T0700Z/
CONCHO TX-MCCULLOCH TX-MENARD TX-
130 AM CDT WED MAY 14 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN MENARD...WESTERN MCCULLOCH AND SOUTHERN CONCHO
COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LIVE OAK...OR 17
MILES NORTH OF MENARD...MOVING EAST AT 47 MPH.
THE TORNADO WILL BE NEAR...
THE INTERSECTION OF US-87 AND RANCH ROAD 2134 BY 140 AM CDT...
MELVIN AND SALT GAP BY 150 AM CDT...
PEAR VALLEY AND BRADY LAKE BY 200 AM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
60 MPH.
LAT...LON 3106 9934 3101 10009 3109 10012 3110 10011
3119 10011 3145 9952 3143 9951 3144 9949
TIME...MOT...LOC 0630Z 254DEG 41KT 3116 9983
$$000
WWUS54 KSJT 140646
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
145 AM CDT WED MAY 14 2008
TXC327-140655-
/O.CAN.KSJT.TO.W.0062.000000T0000Z-080514T0700Z/
MENARD TX-
145 AM CDT WED MAY 14 2008
...THE TORNADO WARNING FOR NORTHWESTERN MENARD COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
LAT...LON 3107 9960 3109 9961 3108 9986 3127 9989
3145 9952 3143 9951 3144 9949 3106 9934
TIME...MOT...LOC 0645Z 253DEG 57KT 3125 9954
$$
TXC095-307-140700-
/O.CON.KSJT.TO.W.0062.000000T0000Z-080514T0700Z/
CONCHO TX-MCCULLOCH TX-
145 AM CDT WED MAY 14 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN
MCCULLOCH AND SOUTHEASTERN CONCHO COUNTIES...
AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MELVIN...OR 18
MILES WEST OF BRADY...MOVING EAST AT 55 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF WESTERN
MCCULLOCH AND SOUTHEASTERN CONCHO COUNTIES.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
60 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
LAT...LON 3107 9960 3109 9961 3108 9986 3127 9989
3145 9952 3143 9951 3144 9949 3106 9934
TIME...MOT...LOC 0645Z 253DEG 57KT 3125 9954
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 12:05 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 14, 12:05 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1205 AM CDT WED MAY 14 2008 .AVIATION... UPPER LEVEL LOW NEAR THE ARIZONA/NEW MEXICO BORDER WILL MOVE EAST INTO SOUTHEASTERN NEW MEXICO BY MIDDAY WEDNESDAY...THEN WILL LIFT NORTHEAST ACROSS NORTWESTERN TEXAS WEDNESDAY EVENING. TRAILING PORTION OF COLD FRONTAL BOUNDARY IS STALLING ALONG INTERSTATE 20. THIS BOUNDARY WILL REMAIN NEARLY STATIONARY THROUGH THE DAY WEDNESDAY...THEN WILL DROP SOUTH ACROSS THE REMAINDER OF WEST CENTRAL TEXAS EARLY WEDNESDAY NIGHT. THE DRYLINE...WHICH HAS RETREATED WEST OF OUR AREA...WILL MIX EASTWARD INTO WEST CENTRAL TEXAS ON WEDNESDAY. LOW-LEVEL JET WILL AND LARGE-SCALE ASCENT OUT AHEAD OF THE UPPER LEVEL LOW WILL AID IN SCATERED ELEVATED THUNDERSTORM DEVELOPMENT OVERNIGHT ACROSS WEST CENTRAL TEXAS. ADDITIONAL STORMS ARE EXPECTED TO OCCUR WEDNESDAY WITH THE PROXIMITY OF THE SURFACE BOUNDARIES...AND AS THE UPPER SYSTEM DRAWS CLOSER. CLOUD CEILINGS AND VISIBILITIES WILL VARY THROUGH THE NEXT 24 HOURS. MVFR OR IFR CONDITIONS ARE POSSIBLE IN THE HEAVY DOWNPOURS WHICH ACCOMPANY THE SHOWERS AND STORMS. LOW CLOUDS WITH MVFR CEILINGS SHOULD DEVELOP NORTH OF THE FRONTAL BOUNDARY...AND ACROSS FAR EAST AND SOUTHEAST PARTS OF WEST CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 638 PM CDT TUE MAY 13 2008/ AVIATION... SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE WEST CENTRAL TEXAS...ANY STORMS THAT DO DEVELOP HAVE A GOOD POTENTIAL OF BECOMING SEVERE... ADDITIONAL STORMS ARE EXPECTED TO DEVELOP THIS EVENING INTO WEDNESDAY MORNING. A COLD FRONT WILL MOVE SOUTH INTO THE BIG COUNTRY THIS EVENING AND WILL STALL ALONG THE INTERSTATE 20 CORRIDOR BY 06Z/14 AND WILL FINALLY PUSH SOUTH LATE WEDNESDAY AFTERNOON....SO THE POSSIBILITY FOR THUNDERSTORMS AND SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY. PREV DISCUSSION... /ISSUED 420 PM CDT TUE MAY 13 2008/ SHORT TERM... WEST CENTRAL TEXAS RAIN CHANCES REMAIN IN THE FORECAST THROUGH THURSDAY NIGHT AS UPPER LEVEL LOW WILL TRACK ACROSS SOUTHERN NEW MEXICO ACROSS THE TEXAS HIGH PLAINS. EXPECT THAT MOST OF THE PRECIP WILL BE FOCUSED AROUND THE BIG COUNTRY ALONG THE COLD FRONT INTO OKLAHOMA AND ACROSS THE TEXAS HILL COUNTRY. CURRENTLY SURFACE LOW SITUATED IN WEST TEXAS/SOUTHERN NEW MEXICO AND DRYLINE IS STARTING TO ADVANCE ACROSS WEST CENTRAL TEXAS. COLD FRONT HAS PUSHED THROUGH THE NORTHERN EDGE OF THE BIG COUNTRY. FOR TONIGHT WEAK COLD FRONT REMAINS STATIONARY AND DRYLINE RETREATS BACK TO THE WESTERN EDGE OF THE CWA. LOOKS LIKE BEST CHANCE FOR THUNDERSTORM INITIATION WILL BE ALONG AND NORTH OF THE I 20 CORRIDOR AND TO THE NORTHWEST HILL COUNTRY. ANY THUNDERSTORM DEVELOPMENT THAT MAY OCCUR MAY BECOME SEVERE. BULK SHEAR 0-6 KM IS BETWEEN 35 AND 50 KTS. STRONG WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FOR ANY STORM THAT DEVELOPS. POTENTIAL FOR TORNADOES EXISTS ESPECIALLY ALONG SURFACE BOUNDARIES. WEDNESDAY THE UPPER LEVEL SYSTEM WILL ADVANCE INTO TEXAS AND THE COLD FRONT PROGRESSES THROUGH THE ENTIRE CWA BY THURSDAY MORNING. DURING THE DAY DRYLINE ADVANCES THROUGH MUCH OF WEST CENTRAL TEXAS. THERE WILL BE ANOTHER CHANCE FOR A SECOND ROUND OF THUNDERSTORMS OVERNIGHT AS THE COLD FRONT PUSHES SOUTH AND DRYLINE RETREATS. SEVERE POTENTIAL IS LIKELY AS BULK SHEAR VALUES ARE ONCE AGAIN IN THE RANGE OF 35 TO 50 KTS. THURSDAY UPPER LEVEL LOW WILL MOVE EASTWARD AND CHANCE OF SHOWERS WILL DIMINISH. NORTHERLY WINDS WILL CHANGE BY FRIDAY OUT OF THE SOUTH AS A SURFACE HIGH SETTLES BACK INTO WEST TEXAS. LONG TERM... BY SUNDAY...A CUTOFF UPPER LEVEL LOW WILL BE ESTABLISHED OVER NORTHWESTERN MEXICO. THIS WILL PUT WEST CENTRAL TEXAS UNDER SHORTWAVE RIDGING. THIS WILL KEEP POP CHANCES LOW FOR THE MOST PART. THE RIDGING WILL ALLOW TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE FORECAST AS WELL. GFS/ECMWF SLOWLY WEAKEN THE UPPER LEVEL LOW OVER THE BAJA PENINSULA...NEVER REALLY LIFTING IT TO THE NORTHEAST OVER OUR AREA. SO...HAVE LEFT POPS LOW THROUGH THE EXTENDED AS WELL. WITHOUT A SIGNIFICANT SURFACE PRESSURE GRADIENT THROUGH THE PERIOD...WINDS WILL BE FAIRLY LIGHT AND GENERALLY SOUTHERLY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 80 55 75 / 60 30 40 10 SAN ANGELO 67 88 56 77 / 60 20 20 10 JUNCTION 70 90 59 83 / 70 20 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, May 13, 3:58 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 358 PM CDT TUE MAY 13 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 358 PM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS PORTIONS OF WEST CENTRAL TEXAS. VERY LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS...WITH PERHAPS AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED THUNDERSTORMS...SOME SEVERE...WILL BE POSSIBLE ALONG AND AHEAD OF THE DRYLINE LATE THIS AFTERNOON AND EVENING MAINLY ALONG AND EAST OF AN ABILENE TO SAN ANGELO TO OZONA LINE. AS THE DRYLINE STARTS TO RETREAT BACK TO THE WEST THIS EVENING...ADDITIONAL THUNDERSTORMS WILL DEVELOP BOTH ALONG THE DRYLINE AND ALONG THE COLD FRONT ITSELF. ONE THE STORMS DEVELOP...THEY MAY CONTINUE WELL INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT IS NOT EXPECTED TO MAKE MUCH PROGRESS INTO WEST CENTRAL TEXAS TONIGHT. THE DRYLINE WILL SURGE EAST AGAIN ON WEDNESDAY...SETTING THE STAGE FOR ADDITIONAL SEVERE STORM DEVELOPMENT ON WEDNESDAY ALONG BOTH THE DRYLINE AND FRONTAL BOUNDARY. AGAIN...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL AGAIN BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS WEST CENTRAL TEXAS THROUGH TONIGHT...AND AGAIN ON WEDNESDAY.
In the hours before
Local storm report, May 13, 9:58 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
958 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG JUNCTION 30.49N 99.77W
05/13/2008 KIMBLE TX LAW ENFORCEMENT
POWER LINES AND TREE LIMBS DOWNED.
0645 PM HAIL 4 N BRADY 31.19N 99.33W
05/13/2008 E1.00 INCH MCCULLOCH TX TRAINED SPOTTER
&&
11Special weather statement, May 13, 10:10 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1010 PM CDT TUE MAY 13 2008 TXZ155-140345- SAN SABA TX- 1010 PM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT FOR SAN SABA COUNTY... AT 1006 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHEAST OF ALGERITA...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 765 AND RANCH ROAD 45 BY 1025 PM CDT PEA TO HALF INCH SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 13, 10:29 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1029 PM CDT TUE MAY 13 2008 TXZ154-155-140430- MCCULLOCH TX-SAN SABA TX- 1029 PM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT FOR MCCULLOCH AND SAN SABA COUNTIES... AT 1024 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTH OF ALGERITA...MOVING EAST AT 36 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HARKEYVILLE AND CHEROKEE BY 1035 PM CDT SAN SABA BY 1040 PM CDT CHAPPEL BY 1050 PM CDT US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE BY 1055 PM CDT BEND BY 1100 PM CDT PEA TO HALF INCH SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS. 24
Special weather statement, May 13, 11:23 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1123 PM CDT TUE MAY 13 2008 TXZ071-076-140500- IRION TX-CROCKETT TX- 1123 PM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT FOR IRION AND CROCKETT COUNTIES... AT 1120 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES SOUTH OF BARNHART...OR ABOUT 19 MILES SOUTHEAST OF BIG LAKE...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BARNHART BY 1130 PM CDT MERTZON BY MIDNIGHT CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 14, 12:06 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1206 AM CDT WED MAY 14 2008 TXZ071>073-077-168-140600- TOM GREEN TX-CONCHO TX-IRION TX-SCHLEICHER TX-MENARD TX- 1206 AM CDT WED MAY 14 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT FOR TOM GREEN...CONCHO...IRION...SCHLEICHER AND MENARD COUNTIES... AT 1202 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 21 MILES SOUTHWEST OF KNICKERBOCKER... OR ABOUT 15 MILES SOUTH OF MERTZON...MOVING NORTHEAST AT 41 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... KNICKERBOCKER BY 1230 AM CDT US-277 NEAR THE SCHLEICHER-TOM GREEN COUNTY LINE BY 1235 AM CDT CHRISTOVAL BY 1240 AM CDT VANCOURT AND WALL BY 100 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 14, 1:06 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 106 AM CDT WED MAY 14 2008 TXZ071-072-140700- TOM GREEN TX-IRION TX- 106 AM CDT WED MAY 14 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT FOR TOM GREEN AND IRION COUNTIES... AT 105 AM CDT...A BAND OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR...EXTENDING FROM SAN ANGELO WEST ACROSS CENTRAL INTO SOUTHWESTERN IRION COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... SHERWOOD BY 115 AM CDT ARDEN AND TANKERSLEY BY 125 AM CDT CARLSBAD BY 130 AM CDT GRAPE CREEK BY 135 AM CDT PEA SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 43 min |
| May 13, 7:04 PM CDT | Flash Flood Warning | SJT | McCulloch | 116 min |
| May 13, 7:22 PM CDT | Areal Flood Advisory | SJT | Brown | 113 min |
| May 13, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 28 min |
| May 13, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 57 min |
| May 13, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 35 min |
| May 13, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 40 min |
| May 13, 8:38 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 30 min |
| May 13, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 34 min |
| May 13, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 13, 8:58 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 32 min |
| May 13, 9:08 PM CDT | Flash Flood Warning | SJT | Concho, Menard | 2 hr |
| May 13, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 34 min |
| May 13, 9:39 PM CDT | Flash Flood Warning | SJT | McCulloch | 4 hr |
| May 13, 9:47 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 42 min |
| May 13, 9:55 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 35 min |
| May 13, 10:36 PM CDT | Areal Flood Advisory | SJT | San Saba | 114 min |
| May 14, 12:14 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 46 min |
| May 14, 12:57 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 48 min |
| May 14, 2:59 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 46 min |
| May 14, 3:17 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 43 min |
| May 14, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 39 min |
| May 14, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 40 min |
| May 14, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 41 min |
| May 14, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 41 min |
| May 14, 5:05 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 40 min |
| May 14, 5:22 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 53 min |
| May 14, 5:33 PM CDT | Tornado Warning | SJT | Concho, Menard | 27 min |
| May 14, 5:35 PM CDT | Tornado Warning | SJT | Nolan | 25 min |
| May 14, 5:52 PM CDT | Tornado Warning | SJT | Concho, McCulloch | 38 min |
| May 14, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 47 min |
| May 14, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 59 min |
| May 14, 6:05 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 40 min |
| May 14, 6:21 PM CDT | Tornado Warning | SJT | Taylor | 24 min |
| May 14, 6:24 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 51 min |
| May 14, 6:29 PM CDT | Tornado Warning | SJT | Mason | 31 min |
| May 14, 6:40 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 35 min |
| May 14, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 30 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.